Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 24, 2007, 3:20 PM CDT for 18 counties in Kansas. It took effect at Oct 24, 2007, 9:30 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2007, 3:20 PM CDT (20:20 UTC)
- In effect from
- Oct 24, 2007, 9:30 PM CDT
- Expired
- Oct 25, 2007, 9:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Douglas County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 44 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 242020 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 320 PM CDT WED OCT 24 2007 ...FROST POSSIBLE TONIGHT... .AREAS OF FROST WILL BE POSSIBLE ACROSS NORTHEAST AND NORTH CENTRAL KANSAS TONIGHT. KSZ008>012-020>024-034-250430- /O.NEW.KTOP.FR.Y.0002.071025T0900Z-071025T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 320 PM CDT WED OCT 24 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. LIGHT WINDS...DRY AIR AND CLEAR SKIES TONIGHT WILL ALLOW LOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS MOST OF NORTHEAST AND NORTH CENTRAL KANSAS. THIS WILL PRODUCE FROST IN LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
3 follow-up statements
000 WWUS73 KTOP 250230 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 930 PM CDT WED OCT 24 2007 .A SFC RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO NORTH CENTRAL AND NORTHEAST KS TONIGHT. THE BOUNDARY LAYER HAS ALREADY BEGUN TO DECOUPLE ACROSS NORTH CENTRAL KS WHERE WINDS HAVE GONE CALM...AND EXPECT WINDS TO GRADUALLY DECREASE ACROSS NORTHEAST KS AS THE NOCTURNAL INVERSION STRENGTHENS. WITH GOOD RADIATIONAL COOLING ANTICIPATED...AREAS OF FROST SHOULD DEVELOP AS TEMPERATURES FALL INTO THE MID 30S. THEREFORE HAVE EXPANDED THE FROST ADVISORY A LITTLE FURTHER SOUTH. KSZ026-035>040-251030- /O.EXA.KTOP.FR.Y.0002.071025T0900Z-071025T1400Z/ JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 930 PM CDT WED OCT 24 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST TO DEVELOP OVERNIGHT TONIGHT AS TEMPERATURES FALL INTO THE 33 TO 36 DEGREE RANGE. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND ARE MOST LIKELY TO SEE FROST BY SUNRISE. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ008>012-020>024-034-251030- /O.CON.KTOP.FR.Y.0002.071025T0900Z-071025T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 930 PM CDT WED OCT 24 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST TO DEVELOP OVERNIGHT TONIGHT AS TEMPERATURES FALL INTO THE 33 TO 36 DEGREE RANGE. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND ARE MOST LIKELY TO SEE FROST BY SUNRISE. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ WOLTERS
000 WWUS73 KTOP 250858 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 358 AM CDT THU OCT 25 2007 KSZ008>012-020>024-026-034>040-251400- /O.CON.KTOP.FR.Y.0002.071025T0900Z-071025T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 358 AM CDT THU OCT 25 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST TO DEVELOP NEAR SUNRISE AS TEMPERATURES FALL INTO THE 33 TO 36 DEGREE RANGE. LOW LYING AREAS AND AREAS PROTECTED FROM THE WIND ARE MOST LIKELY TO SEE FROST DEVELOP. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KTOP 251359 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 859 AM CDT THU OCT 25 2007 KSZ008>012-020>024-026-034>040-251500- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-071025T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 859 AM CDT THU OCT 25 2007 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE WARMED AND THE FROST IS MELTING SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 3:18 AM CDT, 12 hours 2 minutes earlier.
Area forecast discussion, Oct 24, 3:18 AM CDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 318 AM CDT WED OCT 24 2007 .DISCUSSION... INITIALLY THE WEAK BACK DOOR FRONT PUSHING SOUTHWEST THROUGH THE FORECAST AREA HAS BEEN ABLE TO MIX WARMER AIR TO THE SURFACE AS INDICATED BY LIGHT WINDS PICKING UP OUT OF THE NORTH AT 10-15 MPH WITH GUSTS OF 25 MPH AND 10 DEG F TEMPERATURE RISES AFTER MIDNIGHT. FURTHER BEHIND THE FRONT INTO IA TEMPERATURES DROPPING INTO MID 40S...SO THINKING IS THAT OUR LOWS WILL BE A COUPLE OF DEGREES WARMER THIS MORNING TO START OFF THE FORECAST. DEW POINT DEPRESSIONS ON THE 00Z H850 RAOB ANALYSIS INDICATE DEW POINT DEPRESSIONS TOO LARGE FOR STRATA CU DECK TO DEVELOP...AND 11-3.9 AND IR SATELLITE IMAGES INDICATE STRATA CU IS WELL OFF TO THE NORTHEAST OVER THE WESTERN GREAT LAKES REGION. WATER VAPOR IMAGERY CONTINUES TO INDICATE CUT OFF UPPER LOW SPINNING SLOWLY EAST NEAR THE AR/LA/MS BORDERS. TODAY AND TONIGHT...COLD AIR ADVECTION WILL BUILD IN BEHIND THIS WEAK BACK DOOR FRONT THIS MORNING. WITH UPPER LEVEL DEFORMATION AXIS OVER THE TN VALLEY AND DRY LOW LEVEL AIR HAVE ANOTHER DAY OF CLEAR SKIES IN THE FORECAST. HIGH TEMPERATURES WERE EXPECTED TO BE SEVERAL DEGREES BELOW YESTERDAYS READINGS...HOWEVER WITH SLIGHTLY WARMER START TO THE DAY BUMPED UP HIGHS A DEGREE OR TWO WITH GOOD INSOLATION THROUGHOUT THE DAY. WINDS MAY BE A BIT GUSTY THIS MORNING...ESPECIALLY ACROSS THE EASTERN HALF OF THE CWA AS PROFILERS INDICATE 50-55 KT H850 JET CORE OVER THE FORECAST AREA. THESE WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON HOURS AS A SURFACE RIDGE OF HIGH PRESSURE NUDGES INTO THE CWA. TONIGHT LOOKS TO REMAIN QUIET AS HIGH PRESSURE AXIS SETTLES IN. SKIES LOOK TO BE CLEAR OVERNIGHT...AND WITH HIGH PRESSURE SITTING OVER THE CENTER OF THE CWA...LOWS ARE EXPECTED TO DROP INTO THE MID 30S. MENTIONED PATCHY FROST FOR THE NORTHEASTERN PORTION OF THE CWA...AND FOR LOCATIONS ALONG THE KS RIVER VALLEY. COULD SEE THE NEED FOR AN ADVISORY IF LOWS END UP A DEGREE OR TWO BELOW THE MID 30S...BUT WILL LEAVE THIS UP TO THE DAY SHIFT TO LOOK AT. THURSDAY THROUGH SATURDAY...PRIMARY FORECAST CONCERNS DURING THIS PERIOD ARE THE RETROGRADING UPPER LOW PUSHING NORTHWEST TOWARDS THE CWA...AND A COLD FRONTAL PUSHING SOUTH OUT OF THE NORTHERN PLAINS TOWARDS THE END OF THE PERIOD. RETROGRADING UPPER LOW...THE 00Z RUNS OF THE GFS/EUROPEAN/NAM ARE SIMILAR IN A SLOWER AND FURTHER EAST TRACK OF THE UPPER LOW THAN WAS ADVERTISED 24 HOUR AGO. NO MODEL STANDS OUT AS A TRUE OUTLIER...SO A SLIGHTLY HIGHER CONFIDENT FORECAST FOR THE UPPER LOW THIS FORECAST PACKAGE. THE UPPER LOW LOOKS TO PUSH AS FAR EAST AS THE MS/AL BORDER AND THEN RETROGRADE NORTHWEST INTO AR AND THEN INTO SOUTHERN MO THURSDAY NIGHT. WITH THIS MUCH IMPROVED AGREEMENT AMONGST THE MODELS WENT AHEAD AND REMOVED POPS FROM ALL BUT ANDERSON AND COFFEY COUNTY IN THE CWA DURING THE DAY ON THURSDAY. THERE IS A SLIGHT CHANCE THAT A VORT LOW ROTATING AROUND THE UPPER LOW COMBINED WITH SOME WEAK MID LEVEL FRONTOGENESIS COULD BRING SOME PRECIPITATION AS FAR NORTHWEST AS EAST CENTRAL KS THURSDAY AFTERNOON. FOR MOST OF THE FORECAST AREA...DAY LOOKS TO REMAIN MOSTLY SUNNY WITH INCREASING CLOUDS LATE IN THE DAY AS THIS RETROGRADING SYSTEM APPROACHES. GFS/CANADIAN/EUROPEAN ALL INDICATE LIGHT QPF MOVING THROUGH THE EASTERN HALF OF THE CWA THURSDAY NIGHT AS THE UPPER LOW MOVES INTO SOUTHERN MO. THE UPPER LOW LOOKS TO MOVE INTO CENTRAL MO ON FRIDAY AND THEN EJECT NORTHEAST AS A SHORTWAVE PUSHES INTO THE NORTHERN PLAINS FRIDAY AFTERNOON. IN GENERAL LOWERED POPS THURSDAY NIGHT AND FRIDAY NIGHT AS DURING THE DAY ON FRIDAY LOOKS LIKE THE BEST CHANCE FOR SOME PRECIPITATION TO ENTER MAINLY THE EASTERN PORTIONS OF THE FORECAST AREA. HELD ONTO SOME LOW POPS FRIDAY NIGHT DUE TO SLIGHT TIMING DIFFERENCES IN THE OPERATIONAL MODELS...HOWEVER POPS COULD BE REMOVED IF THE UPPER LOW IS RELATIVELY QUICK TO EJECT NORTHEAST. COLD FRONT...SHORTWAVE WILL MOVE THROUGH THE NORTHERN PLAINS AND THEN INTO THE MISSISSIPPI VALLEY BY SATURDAY. OUT AT DAY 4 HERE THE CONFIDENCE IN EXACT TIMING IS ALWAYS IN QUESTION...HOWEVER THE GFS/EUROPEAN ARE SIMILAR ON THE TIMING...BRINGING THE FRONT THROUGH SATURDAY MORNING WITH BETTER COLD AIR ADVECTION SATURDAY AFTERNOON. WITH THE UPPER LEVEL SUPPORT OF THE SHORTWAVE REMAINING NORTHEAST OF THE CWA...AND MOISTURE AHEAD OF THIS FRONT LACKING HAVE NOT ADDED ANY MENTION OF WEATHER TO THE FORECAST FOR THIS FEATURE ATM. LOOKS LIKE THE FRONT WILL BRING SOME EXTENSIVE CLOUD COVER AND KEEP HIGHS DOWN IN THE MID 50S...BUT THIS IS HIGHLY DEPENDENT UPON THE EXACT TIMING OF THE FRONT. EXTENDED...DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED...PREVIOUS FORECAST LOOKED GOOD. CAVANAUGH && .AVIATION... CLEAR SKIES WILL CONTINUE AT ALL TAF SITES THROUGH THE NEXT 24 HOURS. THERE MAY BE SOME MODERATE LLWS AT THE TAF SITES THROUGH 15Z WITH 40KT NORTH WINDS AT 1 KFT ABOVE THE DECK AND SFC WINDS DECREASING FROM THE NORTH TO 5 KTS BY SUNRISE. NORTH WINDS MAY GUST LATE THIS MORNING AND DURING THE AFTERNOON HOURS TO 15 TO 20KTS AT ALL TAF SITES. NORTH WINDS WILL DIMINISH EARLY THIS EVENING. 66 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 24, 5:11 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 511 AM CDT WED OCT 24 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-251015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 511 AM CDT WED OCT 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. CAVANAUGH
Nearby
Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.